MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "during the process of preparing to remove the catheter, it was found that the catheter removal was difficult.After a long period of attempts, the catheter was finally removed from the patient's body.Upon examination, it was visually observed that there were black, unidentified solid particles gathered inside the balloon".The patient's current condition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The central lumen was noted bent at approximately 12.3cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.No other damage or abnormalities were noted to the returned sample.The customer submitted photos were reviewed.In the photos, dried/liquid blood was confirmed pre-sent within the iabc bladder/helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system docu-ment.The iabc central lumen was aspirated and flushed using a 60cc lab-inve ntory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test, and it was tested more than once with the s ame results.A leak site was unable to be lo-cated.It could not be confidently determined what caused the blood to enter the helium pathway.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 12.3c m from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "black, unidentified solid particles gathered inside the balloon" is con-firmed based on the visual inspection of the returned sample.Blood was confirmed present within the helium pathway.During the investigation, a leak site was unable to be located.It could not be confidently determined what caused the blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifica-tions were not met during the complaint investigation due to the blood in the helium pathway.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22903170
Report Number3010532612-2025-00799
Device Sequence Number8932102
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250206(17)270131(10)18F25A0093(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown